MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD INSULIN MANAGEMENT SYSTEM; PUMP, INFUSION, INSULIN

INSULET CORPORATION OMNIPOD INSULIN MANAGEMENT SYSTEM; PUMP, INFUSION, INSULIN
Model Number 18900-5A
Medical Device Problem Code Reset Problem (3019)
Health Effect - Clinical Codes Hyperglycemia (1905); Nausea (1970); Vomiting (2144)
Date of Event 06/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned/received to date.If the device is received, a supplemental report will be submitted with the investigation results.We are unable to determine if any product condition could have contributed to the reported hospitalization and diabetic ketoacidosis.Lot release records were reviewed and the product lot met all acceptance criteria.Specifically, a pod is paired to a pdm and put through simulated use testing including communicating with the pdm, deployment, delivering fluid, occlusion detection, and freedom from hazard alarms.
 
Event or Problem Description
It was reported that the patient went to the hospital and was diagnosed with diabetic ketoacidosis (dka).The patient's blood glucose (bg) values reached 454mg/dl.The patient was nauseous and vomiting.For treatment, the patient was given zofran, fluids and insulin.The patient was still in the hospital.
 
Additional Manufacturer Narrative
In the case description, the user mentioned receiving a pdm alarm.After inserting batteries, the device turned on and booted to the omnipod splash screen.The pdm then flashed a white screen and then showed the omnipod splash screen again.The main menu of the pdm was unable to be accessed as the omnipod splash screen continued to loop, indicating a processor boot loader failure.All attempts to restart the device were unsuccessful in clearing the splash screen.The.Ibf data from the pdm was unable to be downloaded and the pdm records were unable to be viewed as the pdm was unable to reach the main menu.Without the data it could not be conclusively determined if the pdm generated any alarms during operation.Inspection of the pdm found red on the fluid ingress indicator, indicating that fluid made contact with the battery compartment of the device.Inspection of the pcb assemblies found corrosion on the mother pcb assembly.It could not be conclusively determined if this corrosion contributed to the reported event or the observed boot loader failure.

Brand Name
OMNIPOD INSULIN MANAGEMENT SYSTEM
Common Device Name
PUMP, INFUSION, INSULIN
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key17191967
Report Number3004464228-2023-15945
Device Sequence Number5642756
Product Code LZG
UDI-Device Identifier10385081120012
UDI-Public(01)10385081120012(11)190816(10)L61152
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K211575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number18900-5A
Device Catalogue NumberPDM-UST400
Device Lot NumberL61152
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age25 YR
Patient SexFemale